Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Burning sensation in throat, pain below breasts. Taking prilosec. Biopsy negative. Acidity problem?

Hi I am having burning sensation in my throat also i feel like something stuck in my throat and i feel pain below my breast area. I did a egd and a biopsy the said they didnt find anything and doctor told me i have acidity problem, then i went to ent he checked my throat and told me i have acidity problem and told me to take prilosec 20 mg 1qd. but i still have problem
Asked On : Sun, 9 Dec 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Gastroenterologist 's  Response
Hello, jenmanas,
Your symptoms of burning throat and feeling of foreign body like
something stuck , certainly fits the picture of GERD.
While most of these are caused by acidity, more and more, we are
seeing non-acid reflux problems as well. We call it NERD (Nonerosive reflux
disease). Your biopsy being negative fits this condition. This may be related
to your stomach not emptying the contents into the intestine properly or
you may have bile backing up into the stomach and refluxing into the
esophagus causing symtoms.
If drugs like Prilosec does not give you relief, especially if you are taking it
properly, then none of the other drugs in this class might help.
You can try switching to a different PPI such as Esomeprazole. If you don't
get relief after 2 weeks, I would recommend trying Sucralfate which works
differently, by coating the lining of the stomach and esophagus. They have
it in liquid form and you can take a tablespoon four times a day or more
often if you need it.
If the problem is "Lazy stomach " then you need Domperidone which helps
the contractions of the stomach.
Hope this helps.
I wish you well.
Answered: Mon, 10 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor